Norethisterone

Norethisterone is a drug made of progestin, which is the synthetic form of the hormone progesterone. It is used to treat women with abnormal vaginal bleeding or menstrual problems due to hormonal imbalance. It is also used as a birth control pill to prevent pregnancy and as for menopausal hormone therapy.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is there a way to to prepone my periods?

Query: Hi doctor, My periods are irregular. I have a holiday planned, so I wanted to prepone my periods. My last periods was exactly a month and a half back. So, I started taking Deviry tablet, twice a day for five days before my period was due. It has been six days now, but I still did not get my periods...  Read Full »


Dr. Shalaka Joshi

Answer: Hello, Welcome to icliniq.com. When are you going for your vacation? Usually, after stopping the tablets, you should get your period within 15 days. Revert with more information to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecol...  Read Full »

Is there a chance of being pregnant after getting withdrawal bleeding by Norethisterone tablet?

Query: Hi doctor, I had missed my periods for two months. Five months back, I had unprotected intercourse and got my period after two days. Later missed two consecutive periods in the following two months. I did a urine test in the morning twice in both the month it was negative. In the third month doctor...  Read Full »


Dr. Radha P H

Answer: Hi, Welcome to icliniq.com. There is no chance of you becoming pregnant this time because the day you had SRC (sexual relationship) is not your ovulation time. Moreover, I think you have to check your hormones, especially the thyroid, as it may make your periods irregular. Also, there is one condi...  Read Full »

How can we induce missed periods after taking a contraceptive pill?

Query: Hi doctor, I had unprotected sex before four months, after which I consumed two contraceptive pills at very close intervals, with a gap of two days. In the next month, I faced irregular periods. My bleeding is deficient in the range that there is no need to use sanitary napkins. But I feel every us...  Read Full »


Dr. Poonguzhali Liston

Answer: Hello, Welcome to icliniq.com. I understand your concern. I would request you to get a urine pregnancy test to be sure. If you have taken the test and it is negative, the delay and minimal bleeding are due to the contraceptive pills (imbalance in progesterone and estrogen). Do not stress. This a...  Read Full »

Do fibroids continue to shrink after six months of UFE?

Query: Hi doctor, I am an anxious lady. I am 50 years old. I am in a stage of perimenopause. I have a severe phobia of menstrual blood loss. A year back, I had UFE for an intramural fibroid. Previously of doing this procedure, I took Norethisterone on long term due to anxiety of blood loss. I had slight...  Read Full »


Dr. R Balakrishnan Menon

Answer: Hi, Welcome to icliniq.com. First of all, you are absolutely healthy and leading a healthy life. You are 50 years old and reaching menopause in a few years. Estrogen hormones from ovaries make fibroids grow. Once it gets stopped, there is an absence of periods and fibroids. This sense of negat...  Read Full »

Is it good to take Crina-NCR along with Yasmin?

Query: Hi doctor, I am 42 years old. I am a hypertensive patient with beta-thalassemia and fits. I am taking Yasmin for a long period of time. I have never missed my pill. I got my periods after four days of taking a pill and I started a new pack instead of waiting for seven days. I got spotting till ten ...  Read Full »


Dr. R Balakrishnan Menon

Answer: Hi, Welcome to icliniq.com. As you were taking Yasmin (Estrogen with Progestin), then there are no chances for you to have ovulation. You have not stopped taking pills even when you started taking other medications. So there is no way to have ovulation. Your sexual exposure was on the seventh day ...  Read Full »

Does Primolut help to delay periods?

Query: Hi doctor, My wife wants to delay her period for one week. What to do?  Read Full »


Dr. Meeta Airen

Answer: Hi, Welcome to icliniq.com. For guiding you, I want to know the details of your wife's period date. For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist  Read Full »

Can you take Primolut N to delay periods even if you are spotting and on OCP?

Query: Hi doctor, I am taking Yaz as a contraceptive for three months. I am expecting my periods to come after two days. But I have spotting always. Can I take Primolut along with it?   Read Full »


Dr. Artur Holubka

Answer: Hi, Welcome to icliniq.com. Yaz (Ethinyl estradiol with Drospirenone) is a combined hormonal contraceptive pill with antimineralocorticoid and antiandrogenic action. The contraceptive effect of combined oral contraceptive drugs (COC) is based on various factors. The important factors are suppressi...  Read Full »

Could ECP result in a delayed period?

Query: Hi doctor, Last month, I had unprotected intercourse with my partner and soon after which I took an ECP. Then, 10 to 12 days later I got my period. However, this month they are late by 13 days. But, I am getting lower abdomen cramps. Why is this happening? Could you suggest any medicine?  Read Full »


Dr. Jimesh H Mavani

Answer: Hello, Welcome to icliniq.com. When you take ECP (emergency contraceptive pill), you are taking hormonal pills, which can interfere with your body's hormonal cycle that is responsible for your normal menstrual cycle. Due to this disturbed cycle, you can have irregular cycle for once or twice and it ...  Read Full »

Does Primolut-N and I-pill, when taken together, delay periods?

Query: Hi doctor,I took Primolut-N for six days as I was going out for the vacation. My boyfriend fingered me and before that he touched his penis. So, we got tensed regarding pregnant. I took an I-pill also within 72 hours. But, I did not get my regular period this time. Am I pregnant?  Read Full »


Dr. Sameer Kumar

Answer: Hello, Welcome back to icliniq.com. By taking an I-pill (emergency contraceptive pill - a high dose progesterone), you have further delayed your menses. Otherwise, it would have started within five to eight days after finishing Primolut-N (Norethisterone). Now, you may have to wait another 7 to 10 d...  Read Full »

Please suggest ways to stop prolonged menstrual bleeding.

Query: Hi doctor, I am suffering from prolonged menstrual bleeding. The bleeding did not stop for the past one month. I have PCOD and I am overweight. How to stop the bleeding? Please help.  Read Full »


Dr. Sonal Prasad

Answer: Hello, Welcome to icliniq.com. PCOD - polycystic ovarian disease often gets presented with heavy menstruation. I suggest tablet Primolut N 5 mg (Norethisterone) one tablet three times a day till bleeding stops. Consult your doctor, discuss with him or her and take the medicine with consent. This wil...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.